V. H. CORNELL, M.D., F.A.C.P.
Codeine and its salts are so universally used, and poisoning due to these drugs is so rare, that the publication of this case appears warranted. Various authors have been consulted,1, 2, 3, 4, 5, 6, 7 and fatal cases are reported as "rare," "not found" or "unknown," though severe symptoms and collapse have occurred after large doses. Cases have recovered after taking approximately 500 to 520 mg., but in such cases immediate therapy or vomiting may have greatly reduced the dose absorbed. Nausea and vomiting are given as frequent and prominent symptoms in codeine poisoning.4 Gonzales, Vance and Helperin3 give
Learn more about subscription options.
Register Now for a free account.
CORNELL VH. CODEINE POISONING: FATAL CASE FROM ACCIDENTAL OVERDOSE(CODEINE POISONING: FATAL CASE FROM ACCIDENTAL OVERDOSE*). Ann Intern Med. 1951;34:1274–1277. doi: 10.7326/0003-4819-34-5-1274
Download citation file:
Published: Ann Intern Med. 1951;34(5):1274-1277.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only